Alert archive / Washington / Gale Watches in 2021
Gale Watch 59, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Dec 14, 2021, 2:43 PM PST. It took effect at Dec 15, 2021, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 14, 2021, 2:43 PM PST (22:43 UTC)
- In effect from
- Dec 15, 2021, 4:00 AM PST
- Expired
- Dec 14, 2021, 9:01 PM PST
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
936 WHUS76 KSEW 142243 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 243 PM PST Tue Dec 14 2021 PZZ150-153-170-173-150645- /O.EXT.KSEW.SC.Y.0272.000000T0000Z-211215T1000Z/ /O.UPG.KSEW.GL.A.0058.211215T1000Z-211216T0000Z/ /O.NEW.KSEW.GL.W.0090.211215T1000Z-211216T0000Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- 243 PM PST Tue Dec 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 2 AM TO 4 PM PST WEDNESDAY... * WHAT...For the Gale Warning, southeast winds 30 to 40 kt and seas 13 to 18 ft at 12 seconds. For the Small Craft Advisory, south winds 15 to 25 kt and seas 8 to 10 ft at 13 seconds. * WHERE...Coastal Waters From Cape Flattery To James Island Out 10 Nm, Coastal Waters From James Island To Point Grenville Out 10 Nm, Coastal Waters From Cape Flattery To James Island 10 To 60 Nm and Coastal Waters From James Island To Point Grenville 10 To 60 Nm. * WHEN...For the Gale Warning, from 2 AM to 4 PM PST Wednesday. For the Small Craft Advisory, until 2 AM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ156-176-150645- /O.EXT.KSEW.SC.Y.0273.000000T0000Z-211215T1000Z/ /O.UPG.KSEW.GL.A.0058.211215T1000Z-211216T0000Z/ /O.NEW.KSEW.GL.W.0090.211215T1000Z-211216T0000Z/ Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 243 PM PST Tue Dec 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 2 AM TO 4 PM PST WEDNESDAY... * WHAT...For the Gale Warning, south winds 30 to 40 kt and seas 13 to 18 ft at 12 seconds. For the Small Craft Advisory, southwest winds 15 to 25 kt and seas 8 to 10 ft at 13 seconds. * WHERE...Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm and Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm. * WHEN...For the Gale Warning, from 2 AM to 4 PM PST Wednesday. For the Small Craft Advisory, until 2 AM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ132-150645- /O.NEW.KSEW.GL.A.0059.211215T1200Z-211215T2100Z/ /O.NEW.KSEW.SC.Y.0274.211215T2100Z-211216T0600Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 243 PM PST Tue Dec 14 2021 ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY... * WHAT...For the Small Craft Advisory, southeast winds 15 to 25 kt. For the Gale Watch, southeast winds 25 to 35 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, from 1 PM to 10 PM PST Wednesday. For the Gale Watch, from late tonight through Wednesday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ133-150645- /O.NEW.KSEW.SC.Y.0274.211215T0900Z-211216T0000Z/ Northern Inland Waters Including The San Juan Islands- 243 PM PST Tue Dec 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY... * WHAT...Southeast winds 25 to 35 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 1 AM to 4 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-131-150645- /O.NEW.KSEW.SC.Y.0274.211215T1200Z-211216T0300Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- 243 PM PST Tue Dec 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM PST WEDNESDAY... * WHAT...East winds 25 to 35 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 4 AM to 7 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-150645- /O.EXT.KSEW.SC.Y.0266.000000T0000Z-211216T0000Z/ Grays Harbor Bar- 243 PM PST Tue Dec 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST WEDNESDAY... * WHAT...Combined seas 12 to 14 ft today, easing to 7 to 9 ft this evening. Bar conditions rough, becoming moderate late. Maximum ebb currents will occur around 130 AM and 200 PM Wednesday. * WHERE...Grays Harbor Bar. * WHEN...Until 4 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
1 follow-up statement
054 WHUS76 KSEW 150501 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 901 PM PST Tue Dec 14 2021 PZZ132-151315- /O.EXB.KSEW.GL.W.0090.211215T1000Z-211215T2100Z/ /O.UPG.KSEW.GL.A.0059.211215T1200Z-211215T2100Z/ /O.CON.KSEW.SC.Y.0274.211215T2100Z-211216T0600Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 901 PM PST Tue Dec 14 2021 ...GALE WARNING IN EFFECT FROM 2 AM TO 1 PM PST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY... * WHAT...For the Gale Warning, southeast winds 25 to 35 kt. For the Small Craft Advisory, southeast winds 20 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, from 2 AM to 1 PM PST Wednesday. For the Small Craft Advisory, from 1 PM to 10 PM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-170-173-151315- /O.CON.KSEW.SC.Y.0272.000000T0000Z-211215T1000Z/ /O.CON.KSEW.GL.W.0090.211215T1000Z-211216T0000Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- 901 PM PST Tue Dec 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 4 PM PST WEDNESDAY... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kt and seas 10 ft at 13 seconds. For the Gale Warning, southeast winds 30 to 40 kt. * WHERE...Coastal Waters From Cape Flattery To James Island Out 10 Nm, Coastal Waters From James Island To Point Grenville Out 10 Nm, Coastal Waters From James Island To Point Grenville 10 To 60 Nm and Coastal Waters From Cape Flattery To James Island 10 To 60 Nm. * WHEN...For the Small Craft Advisory, until 2 AM PST Wednesday. For the Gale Warning, from 2 AM to 4 PM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ156-176-151315- /O.CON.KSEW.SC.Y.0273.000000T0000Z-211215T1000Z/ /O.CON.KSEW.GL.W.0090.211215T1000Z-211216T0000Z/ Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 901 PM PST Tue Dec 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 4 PM PST WEDNESDAY... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kt and seas 10 ft at 13 seconds. For the Gale Warning, south winds 30 to 40 kt. * WHERE...Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm and Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm. * WHEN...For the Small Craft Advisory, until 2 AM PST Wednesday. For the Gale Warning, from 2 AM to 4 PM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-151315- /O.EXB.KSEW.SC.Y.0274.211215T1000Z-211216T0600Z/ Admiralty Inlet- 901 PM PST Tue Dec 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 10 PM PST WEDNESDAY... * WHAT...Southeast winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...From 2 AM to 10 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-151315- /O.CON.KSEW.SC.Y.0266.000000T0000Z-211216T0000Z/ Grays Harbor Bar- 901 PM PST Tue Dec 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY... * WHAT...Combined seas 10 to 12 ft. Bar conditions rough. Maximum ebb currents will occur around 130 AM and 200 PM Wednesday. * WHERE...Grays Harbor Bar. * WHEN...Until 4 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ133-151315- /O.CON.KSEW.SC.Y.0274.211215T0900Z-211216T0000Z/ Northern Inland Waters Including The San Juan Islands- 901 PM PST Tue Dec 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY... * WHAT...Southeast winds 20 to 30 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 1 AM to 4 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-131-151315- /O.CON.KSEW.SC.Y.0274.211215T1200Z-211216T0300Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- 901 PM PST Tue Dec 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM PST WEDNESDAY... * WHAT...East to southeast winds 20 to 30 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 4 AM to 7 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Dec 14, 2:28 PM PST, 15 minutes earlier.
Area forecast discussion, Dec 14, 2:28 PM PST, 15 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
228 PM PST Tue Dec 14 2021
.SYNOPSIS...Wet and unsettled weather will continue through much
of this week. Lingering cool temperatures may allow for lowland
rain and snow mix during overnight and early morning periods with
passing systems. A more defined system will make its way through
the area late in the week for lowland rain and heavy mountain
snow.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...The air mass remains cool
and showery this afternoon with an upper level low spinning over
western Washington. Snow levels are around 1000-1500 feet so most
lowland areas are seeing rain with a rain/snow mix possible on the
higher hills. The central coast, particularly around the Quinault
Reservation, did see measurable snowfall this morning per WSDOT
cams on highway 101.
The next threat for lowland snow will be late tonight and into
Wednesday as the next Pacific system rolls in. Morning lows will
be near freezing and snow levels will lower once again to just a
few hundred feet off the surface. So a rain/snow mix is expected
once again, especially from Olympia south and west to the coast.
The highest confidence for measurable snow will be along the east
slopes of the Olympics and Hood Canal region where snowfall
amounts will be enhanced by easterly upslope winds. A Winter
Weather Advisory will be issued for this area (Hood Canal and the
Kitsap peninsula) with amounts around 1-4 inches through
Wednesday afternoon (highest amounts will be along and west of
101 near the Olympics. Elsewhere, Seattle-Tacoma on north, we're
mainly expecting all rain or a rain/snow mix with no accumulation.
This system exits Wednesday night with snow levels rising and
precipitation tapering off.
A ridge will build offshore on Thursday, placing western WA under
more NW/N flow aloft. There is some moisture clipping down from
B.C. for light precipitation in the interior and west slopes of
the Cascades. Snow levels will remain low with possible light
accumulations in the Eastside near the Cascades (an inch or so).
The ridge moves inland Thursday night and Friday for a brief in
the weather. 33
.LONG TERM /SATURDAY THROUGH TUESDAY/...Our next Pacific frontal
system will push inland on Saturday for another round of wet
weather across western WA. Snow levels will be rising with this
system with rain in the lowlands. The Cascades, however, will
likely see heavy amounts with accumulating snow at all passes.
Showers look to taper off on Sunday while the next incoming system
stalls offshore. Dry but cooler weather is trending as we move
into early next week, based off ensemble guidance. 33
&&
.AVIATION...An upper trough axis will move inland across western
Washington tonight, maintaining showers across the region through
the rest of today. The air mass remains moist, and ceilings have
generally been mixed between VFR and MVFR, although there are
locations that have been IFR (KPWT/KHQM). Winds over the area will
remain southerly to southeasterly through the period. A front will
cross the region late tonight into Wednesday morning with breezy
winds increasing late and another round of more widespread rain or
rain/snow showers for most terminals near or after 12z Wednesday.
Light accumulations can be expected in the lowlands just southeast
of the Olympics, but other areas may see that snow mixed in with
rain through tomorrow morning.
KSEA...VFR conditions at the terminal currently with showers moving
into the area. Winds are southerly between 5-7 knots. Model guidance
over the next 4-6 hours are suggestive of some deterioration down
into MVFR and possibly IFR conditions as heavier bands of showers
make their way into the area. Freezing levels look to remain fairly
low overnight, between 1,500 to 2,000 feet before increasing to
around 2,300 feet by midmorning Wednesday. Winds in the 010 to 030
layer could get a little stronger between 10Z-12Z, generally between
30-35 kt. Some snow showers mixing in tomorrow morninng may be
possible but at this time, no accumulations are expected due to
higher snow levels over the terminal.
Kristell
&&
.MARINE...A low will continue to slowly move onshore today. Winds
over the coastal waters will begin to increase tonight ahead of the
next front. As such, the previous Gale Watch has been upgraded to a
Gale Warning, with numerous other Small Craft Advisories posted for
other area waters as the front makes its way through the area. Seas
are currently around 10 feet. Thursday and early Friday will be a
bit more quiet as high pressure builds over the area. After that,
another strong system will bring gales back to the coastal waters on
Saturday.
Kristell
&&
.HYDROLOGY...River flooding is not expected over the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory from 10 PM this evening to 4 PM PST
Wednesday for Bremerton and Vicinity-Hood Canal Area.
PZ...Small Craft Advisory until 2 AM PST Wednesday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Gale Warning from 2 AM to 4 PM PST Wednesday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory until 4 PM PST Wednesday for Grays Harbor
Bar.
Gale Watch from late tonight through Wednesday afternoon for
East Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 1 PM to 10 PM PST Wednesday for East
Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 1 AM to 4 PM PST Wednesday for
Northern Inland Waters Including The San Juan Islands.
Small Craft Advisory from 4 AM to 7 PM PST Wednesday for Central
U.S. Waters Strait Of Juan De Fuca-West Entrance U.S.
Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:00 AM PST | Gale Watch | SEW | 12 hr | |
| Dec 14, 2:28 PM PST | Winter Weather Advisory | SEW | 24 hr | |
| Dec 14, 2:43 PM PST | Gale Warning | SEW | 25 hr | |
| Dec 14, 2:43 PM PST | Small Craft Advisory | SEW | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.